Skip to Content

So far suboxone is working well for me but I can't sleep. Any suggestions?

Responses (2)

familyman23 9 Dec 2009

ronnie 1 When I first started to take suboxone i went through alot of sleep deviations. One week I couldn't sleep the next I would get tired way too early and want to sleep way to long. Your body needs to adjust to the suboxone, it will be a better transition if you stay very vigilante with your dose and time of dose. Don,t take more if you feel bad or less if you feel fine, level yourself out and your sleep will improve. That being said try benadryl tabs 25 to 50 mgs a 1/2 hour before bed. If you are anything like I was before suboxone, There was no reg. sleep patterns before subs. you just could take your DOC and go to bed, but would have to worry if you woke up were they were or take them right away. Use the subs to break those addictive kind of behaviors. Hope this was helpfull. By the way I was on vic, oxy, and percs for about 6 years. then started subs they changed my life. Use it until your ready to be done being high and "not being high" is normal. I took subs for 5 years tried to quit once after 3 yrs but wasn,t ready i didn,t fall back into oxys or vics but i did re-up my script for subs. I have been off subs for only 13 days but feel good except for leg pains, i have never craved an opiate thru this last detox. I credit that to long term sub use and breaking the addiction cycles and behaviors. Good Luck!!! I there is anything I can do let me know. Also Robert and Musicman are awesome, they know their stuff. Good Luck!!!

ronnie1 9 Dec 2009

Thanks familyman23. I've tried the benadryl. It hasn't worked for me. Before I started the subs I took percs for a back injury. Muscle relaxers didn't help so I took xanax for the spasms. My sub dr. says they're addicting so he doesn't want me using them. He gave me a script for trazodone. I couldn't sleep on them and they made me feel terrible. I've only been on the subs 6 days. Maybe it hasn't been long enough but I'm starting to feel crazy. I'm trying not to take a xanax but it's getting bad. I haven't slept more than 2 hrs. a night since Thurs. and I'm having gruesome nightmares.

familyman23 9 Dec 2009

ronnie1,
How do you feel during the day besides tired are you still w/d ing you may be on to low of a suboxone dose. How many mgs are your pills 8 or 2 and how often are you taking them? I found while on suboxone I couldn't take them after 5 or 6 o'clock or I couldn't sleep. The main thing is to find a dose that regulates you. You may have to talk to your doctor about dosage levels and times. If you are under 8 mgs a day or over 24mgs a day it could be a dose issue. Meanwhile, sleep is necessary get it whatever way you can even with short term benzo use. Also melatonine seems to work with the benzo. Clonidine knocks me out if I take it with a benzo. Maybe Valium would work better than xanax ask your doctor. Good Luck!!! Fight the good Fight!!!

ronnie1 9 Dec 2009

Familyman23 I'm on 8mg bid. I'm taking your advice about the time of dosing. I was trying to take them about 12 hrs. apart. From the comments I've read that doesn't seem the most effective way to take this med. It seems like people get better results taking this 4-8 hrs apart. Does that seem right to you?

familyman23 10 Dec 2009

ronnie1
I think you do what you need too, to comfort yourself, at first. If you have to split doses to every 4 hrs go ahead. Try not to take any after 5pm secondary to your sleeping problems. But if you need it do it, the big thing is to find a good place and stay there until you can clear your head a little. Once you have been there you can try to limit your doses throu the day even without weaning down, (extra doses is an addictive behavior so is splitting them up too much) subs have a very long half life, but only you will know when you are ready for that and when to wean or quit. If you think by weaning or lengthening time between doses may return you to your DOC, then continue and maintain the way you are, you will someday learn to live without any opiate high and then you can wean off. Until then do what I did and make the most of a life without being high. Even thou you will be on an opiate. Atleast you will be able to function. Good Luck!!! Fight the good Fight!!!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Second day into Suboxone treatment?

Posted 29 Nov 2009 6 answers

Suboxone-xanax?

Posted 15 May 2011 6 answers

What is meant, when on suboxone, 'less is more'?

Posted 3 Oct 2011 1 answer